View Full Version : Hypomanic or add??? Or both...


MarthaA562
07-16-06, 09:58 PM
My doctor thinks that I may have hypomania. I am usually in a good mood, too good of a mood. I am hyper all of the time.... I can't relax or have a hobby, get too bored easly. People marvel at my energy.... but it is great for my job.... except my scatterbrained-ness... What is hypomania? Can I have that and adhd, or could hypomaina explain my add symptoms? I have only seen this doctor once... I have another appt in a week. Cant both conditions coexist?

speedo
07-16-06, 10:49 PM
Yes. It is possible to have both ADHD and bipolar disorder. One forum member once pointed out that the difference between ADHD and bipolar disorder (in terms of distraction) is that adhd is a consequence of an inability to focus. The harder an ADDer tries to focus , the harder it gets to focus. A "normal" person can increase his/her focus as needed. In bipolar disorder it is primarilly a flight of thoughts. One thought (or idea) after another. The end result is that both the ADDer and the bipolar individual are scattered, but for slightly different reasons. If a person has both adhd and bipolar, then all bets are off...

You should continue with your docotors and be patient. It might take a while to sort it out because ADHD and bipolar disorder can sometimes appear to be so similar. This stuff is not simple sometimes. I've been in the same situation, and it simply took time to determine if I was bipolar or not. It turned ou that I am decidedly NOT bipolar.

Me :D



My doctor thinks that I may have hypomania. I am usually in a good mood, too good of a mood. I am hyper all of the time.... I can't relax or have a hobby, get too bored easly. People marvel at my energy.... but it is great for my job.... except my scatterbrained-ness... What is hypomania? Can I have that and adhd, or could hypomaina explain my add symptoms? I have only seen this doctor once... I have another appt in a week. Cant both conditions coexist?

Matt S.
07-17-06, 10:20 AM
or it is possible if you are on an ssri that the drug may be making you "hypomanic"... I get that reaction from any and all antidepressants even sinequan and trazodone but if they dont give me those meds I am only hyper-scattered